MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH LUMBAR PEDICLE PROBE, ST

MEDOS INTERNATIONAL SàRL CH LUMBAR PEDICLE PROBE, ST
Model Number 299704115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the expedium verse pedicle probe (straight lumbar) broke off 10 mm inside the patients vertebral body.Broken fragments where generated, it was difficult to removed that's why it was retained and kept in the body.The procedure was completed successfully.The patient status was unknown.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Visual examination at the macroscopic level revealed that the fracture was located at 20mm from the probe¿s distal tip.The second half of the probe¿s tip was not returned.The x-ray image was reviewed, and it was noted that the piece of the probe was embedded in the patient¿s body.The fracture analysis report reveals plastic deformation at the edges and torsional shear markings following a circular pattern.This suggests the fracture tip underwent a quasi-static overload torsional shear failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A definitive root cause for the probe¿s distal tip becoming fractured cannot be positively determined.However, the fracture analysis report suggests the fracture tip underwent a quasi-static overload torsional shear failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LUMBAR PEDICLE PROBE, ST
Common Device Name
PROBE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9125372
Report Number1526439-2019-52163
Device Sequence Number2820020
Product Code HXB
UDI-Device Identifier10705034467238
UDI-Public(01)10705034467238
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704115
Device Catalogue Number299704115
Device Lot NumberGB72331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient Weight131